Missouri, 2005

Hail in Missouri, June 6, 2005

June 6, 2005 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 6, 5:45 PM CST, 2 hours earlier.

Area forecast discussion, Jun 6, 5:45 PM CST, 2 hours before
AREA FORECAST DISCUSSION...AVIATION UPDATE.
NATIONAL WEATHER SERVICE SPRINGFIELD MO
645 PM CDT MON JUN 6 2005

.PREVIOUS DISCUSSION 3 PM...

...MESOSCALE CONVECTIVE DISCUSSION...

CONVECTIVE COMPLEX MOVING ACROSS THE MID MISSOURI REGION CONTINUES
TO REMAIN FAIRLY STEADY STATE WITH NEW UPDRAFTS FAVORING THE EASTERN
AND SOUTHWEST FLANKS. GIVEN EXISTING COLD POOL OVER THIS REGION FROM
EARLIER CONVECTION (SFC TEMPS IN THE MID 60S)...ELEVATED PULSE
CONVECTION WILL CONTINUE WITH ONLY ISOLATED SMALL HAIL POSSIBLE.

MEANWHILE...OUTFLOW FROM THIS COMPLEX HAS LAID OUT ACROSS EXTREME
SOUTHEAST KANSAS AND SOUTHERN MISSOURI. MESONET OBSERVATIONS AND
VISIBLE SATELLITE IMAGERY SHOW THIS BOUNDARY IS VERY WELL
DEFINED...AND HAS BECOME QUASI-STATIONARY FROM PITTSBURG KANSAS TO
BRANSON...WHILE MAINTAINING A SE MOVEMENT FURTHER EAST ACROSS SOUTH
CENTRAL MISSOURI.

AIRMASS ALONG AND SOUTH OF THIS BOUNDARY CONTINUES TO UNDERGO STRONG
DAYTIME HEATING WITH TEMPS NOW IN THE MID 80S...ALONG WITH IMPROVED
MOISTURE QUALITY WITH DEWPOINTS IN THE MID-UPPER 60S. 12Z
SPRINGFIELD SOUNDING SHOWS THAT MID LEVEL INVERSION FROM YESTERDAY
HAS BEEN EFFECTIVELY REMOVED...WITH MODIFIED PARCELS YIELDING AROUND
2000-2500 J/KG OF UNINHIBITED MLCAPE. STRONG BOUNDARY LAYER
CONVERGENCE ALONG THIS BOUNDARY...COUPLED WITH THE REMNANTS OF A
CONVECTIVE VORTEX MOVING ACROSS EASTERN OKLAHOMA WOULD SUPPORT
THUNDERSTORM DEVELOPMENT OVER SW/SRN MO INTO SE KS THIS AFTERNOON.

UPPER LEVEL WINDS SHOULD BACK WITH REMNANT MCV MOVING INTO THE MO/AR
BORDER REGION...HOWEVER WINDS ARE EXPECTED TO REMAIN BELOW 20 KNOTS
RESULTING IN ONLY MINIMAL SHEAR. THUS STORMS SHOULD BE INTENSE...BUT
SHORT LIVED...WITH MARGINALLY SEVERE DOWNBURST WINDS AND HAIL
POSSIBLE.

SHORT TERM...
WENT AHEAD AND INCLUDED CHANCE POPS FOR THE EASTERN HALF OF THE CWA
IN THIS EVENINGS PERIOD.  RESIDUAL SHOWERS AND STORMS FROM THIS
AFTERNOONS DEVELOPMENT WILL TRACK NORTHEAST THROUGH THE EVENING.
IT ALSO APPEARS AS THOUGH THE MCV OVER NW ARKANSAS WILL TRACK ACROSS
THIS REGION AS WELL WHICH WOULD AID IN FURTHER DEVELOPMENT.

SOUTHERLY WINDS WILL CONTINUE TO PUMP MOISTURE AND HEAT INTO THE
REGION TOMORROW.  ETA PWATS INCREASE TO 1.5 INCHES INTO TOMORROW
AFTERNOON.  AS INSTABILITY INCREASES...ISOLATED THUNDERSTORMS WILL
LIKELY DEVELOP AT RANDOM.  THEREFORE I INTRODUCED SLIGHT POPS FOR
TUESDAYS DAYTIME PERIOD.  LOOK FOR MAX TEMPERATURES CONSISTENTLY IN
THE UPPER 80S/LOW 90S...AND OVERNIGHT LOWS IN THE UPPER 60S TO LOW
70S.

LONG TERM...

NW COAST UPPER LOW TO STEADILY DIG INTO THE SW US MAINTAINING THE
STEADY LOW LEVEL FETCH FROM THE GULF INTO THE OZARKS THROUGH THIS
WEEK END. WHILE CAP APPEARS TO BE ONLY MARGINAL...IT SHOULD STILL
LIMIT TSRA DEVELOPMENT TO ISOLATED DIURNAL STORMS UNTIL UPPER LOW
BREAKS DOWN AND JET DYNAMICS IMPROVE LATE IN THE WEEKEND.

BOOKBINDER/RUNNELS

&&

.AVIATION...
FOR 00Z TAFS...NO MAJOR PROBLEMS WITH TAFS. THERE IS ONLY AN
ISOLATED CHANCE OF A THUNDERSTORM NEAR KSGF THROUGH 2Z. EXPECT VFR
CONDITIONS THROUGH THE NEXT 24 HOURS.

JLT

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 6, 7:43 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
843 PM CDT MON JUN 6 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
843 PM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 10 PM
ACROSS PORTIONS OF THE OZARKS. LOSS OF DAYTIME HEATING AND A LACK OF
UPPER LEVEL SUPPORT WILL ALLOW THE THUNDERSTORMS TO DISSIPATE THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED THUNDERSTORMS ARE EXPECTED FROM FRIDAY INTO
SUNDAY...HOWEVER SEVERE WEATHER IS NOT EXPECTED AT THE PRESENT
TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

JLT

In the hours before

Local storm report, Jun 6, 2:35 PM CST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 PM CDT MON JUN 06 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             KIMBERLING CITY         36.60N 93.43W
06/06/2005  0.75 INCH        STONE              MO   AMATEUR RADIO

CRAMER
Local storm report, Jun 6, 3:22 PM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
422 PM CDT MON JUN 06 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0421 PM     HAIL             2 NW RIDGEDALE          36.54N 93.28W
06/06/2005  1.00 INCH        TANEY              MO   PUBLIC

CRAMER
Local storm report, Jun 6, 3:33 PM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
433 PM CDT MON JUN 06 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0431 PM     TSTM WND DMG     3 NW RIDGEDALE          36.55N 93.29W
06/06/2005                   TANEY              MO   PUBLIC

            SEVERE THUNDERSTORM WIND GUSTS BLEW A ROOF OFF OF A DOCK
            ON TABLE ROCK LAKE NEAR HIGHWAY 86.

CRAMER
Special weather statement, Jun 6, 7:28 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
828 PM CDT MON JUN 6 2005

MOZ068-069-070215-
CAMDEN-HICKORY-
828 PM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ADVISORY FOR CAMDEN AND HICKORY COUNTIES UNTIL
915 PM CDT...

AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HERMITAGE...OR 24 MILES NORTH OF
BOLIVAR...AND MOVING NORTHEAST AT 15 MPH. ALSO SOME STRONG STORMS
WERE NEAR MACKS CREEK AND CLIMAX SPRINGS. BOTH OF THESE STORMS WERE
MOVING TO THE NORTHEAST AT 15 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

JLT

The radar

The Springfield radar (KSGF), 100 km away, was scanning. The volume nearest the first event began at 01:43 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Benton

When
June 6, 7:45 PM CST
Where
Benton County, 6 mi W of Edwards
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.133, -93.283

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455593.